Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 57, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 17, 2016, 11:11 PM CDT for 4 parishes in Louisiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2016, 11:11 PM CDT (04:11 UTC)
- Expired
- Mar 18, 2016, 12:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bienville Parish, LA, De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 11:12 PM CDT | HAIL 1 | Hall Summit, LA | HAIL RANGING IN SIZE FROM NICKEL TO QUARTER SIZE LASTING FROM 4 TO 5 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
883
WUUS54 KSHV 180411
SVRSHV
LAC013-031-069-081-180500-
/O.NEW.KSHV.SV.W.0057.160318T0411Z-160318T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 PM CDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
EAST CENTRAL DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
NORTH CENTRAL NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL MIDNIGHT CDT
* AT 1110 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
COUSHATTA...OR 11 MILES EAST OF MANSFIELD...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COUSHATTA...MARTIN...HALL SUMMIT...LUCKY...ASHLAND...CASTOR...EDGEFIELD...
BIENVILLE...CHESTNUT...BRICE...LOGGY BAYOU...CRICHTON...ARMISTEAD...
WOMACK...GRAND BAYOU AND EVELYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.
&&
LAT...LON 3197 9356 3216 9353 3241 9297 3198 9302
TIME...MOT...LOC 0410Z 264DEG 23KT 3205 9351
HAIL...1.25IN
WIND...60MPH
$$
VII1 follow-up statement
088
WWUS54 KSHV 180447
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 PM CDT THU MAR 17 2016
LAC031-180454-
/O.CAN.KSHV.SV.W.0057.000000T0000Z-160318T0500Z/
DE SOTO LA-
1147 PM CDT THU MAR 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DE SOTO PARISH IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF
THE WARNED AREA.! THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3198 9326 3230 9320 3235 9310 3241 9297
3237 9297 3198 9302
TIME...MOT...LOC 0444Z 268DEG 31KT 3206 9317
$$
LAC013-069-081-180500-
/O.CON.KSHV.SV.W.0057.000000T0000Z-160318T0500Z/
BIENVILLE LA-NATCHITOCHES LA-RED RIVER LA-
1147 PM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTH CENTRAL BIENVILLE...NORTH CENTRAL NATCHITOCHES AND
NORTHEASTERN RED RIVER PARISHES...
AT 1144 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
COUSHATTA...OR 21 MILES NORTH OF NATCHITOCHES. ANOTHER STRONG STORM
DEVELOPED JUST SOUTHWEST OF LUCKY. THESE STORMS WERE MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARTIN...LUCKY...ASHLAND...CASTOR...BIENVILLE...CHESTNUT AND BRICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SHREVEPORT.
&&
LAT...LON 3198 9326 3230 9320 3235 9310 3241 9297
3237 9297 3198 9302
TIME...MOT...LOC 0444Z 268DEG 31KT 3206 9317
HAIL...1.00IN
WIND...60MPH
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 10:46 PM CDT, 25 minutes earlier.
Area forecast discussion, Mar 17, 10:46 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1046 PM CDT THU MAR 17 2016 .AVIATION... FOR THE 18/00Z TERMINAL FORECAST PERIODS THERE WILL BE MOSTLY VFR FLIGHT CATEGORIES STARTING OUT...WITH MVFR CEILINGS AND VISIBILITIES IN SCATTERED THUNDERSTORMS AND ALONG A NEARLY STATIONARY FRONTAL SYSTEM ORIENTED WEST TO EAST ACROSS EAST TEXAS AND CENTRAL LOUISIANA. OVERNIGHT TONIGHT THE CEILINGS WILL GRADUALLY LOWER OVER MOST OF THE TERMINAL SITES WITH MVFR CEILINGS AND VISIBILITIES WITH SOME IFR CONDITIONS IN THE HEAVIER RAIN. SHOWERS AND THUNDERSTORMS WILL BE INCREASING TONIGHT AND ESPECIALLY DURING THE HEAT OF THE DAY FRIDAY. SURFACE WINDS WILL BE LIGHT AND VARIABLE TO LIGHT EAST GENERALLY LESS THAN 8 KNOTS OVERNIGHT AND EAST 5-10 KNOTS FRIDAY. /06/ && .PREV DISCUSSION... /ISSUED 1007 PM THU MAR 17 2016/ .DISCUSSION... STG CONVECTION THIS AFTN BEGUN TO DIMINSIH AT SUNSET...BUT ONLY BRIEFLY AS WIDELY SCATTERED TSTMS ON THE UPTICK ACROSS NORTHERN HALF OF AREA LATE THIS EVE. KEEPING CHANCE POPS AREAWIDE OVERNIGHT AS EXPECT AREA OF PRECIP TO SHIFT SWD OVERNIGHT. 0Z SOUNDINGS SHOW LOW LVL INVERSION...SO ELEVATED TSTMS WITH STEEP LAPSE RATES WILL MEAN THE MAIN THREAT WILL BE HAIL WITH STRGR STORMS. ONLY MADE MINOR TEMPERATURE TWEAKS./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 54 72 49 61 / 40 60 40 30 MLU 54 71 50 61 / 50 60 50 30 DEQ 49 65 43 60 / 30 60 40 10 TXK 51 67 45 59 / 40 60 40 20 ELD 50 69 47 59 / 40 60 40 20 TYR 55 72 47 60 / 30 60 40 20 GGG 56 73 48 61 / 40 60 40 20 LFK 58 75 53 63 / 40 60 60 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/07
Hazardous weather outlook, Mar 17, 11:38 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1138 AM CDT THU MAR 17 2016 ARZ050-051-OKZ077-181645- SEVIER-HOWARD-MCCURTAIN- 1138 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. A FEW STRONG TO ISOLATED SEVERE STORMS CANNOT BE RULED OUT WITH THE PRIMARY THREAT BEING LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ACROSS THE REGION THROUGH EARLY SATURDAY MORNING. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-181645- LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER- BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT- CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1138 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION...COMBINED WITH A STALLED FRONTAL BOUNDARY ACROSS THE SOUTHERN SECTIONS OF THE AREA. SOME STORMS MAY BE SEVERE DURING THE DAYTIME HOURS WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS. RAINFALL TOTALS WILL AVERAGE AROUND A HALF AN INCH OR LESS WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ACROSS THE REGION THROUGH SATURDAY MORNING. ADDITIONAL RAINFALL AMOUNTS WILL GENERALLY RANGE FROM A QUARTER INCH OR LESS ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON. 19
In the hours before
Local storm report, Mar 17, 7:08 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG COLFAX 31.52N 92.71W
03/17/2016 GRANT LA 911 CALL CENTER
NUMEROUS TREES DOWN ON GRAYS CREEK IN COLFIX
&&
EVENT NUMBER SHV1600235
21Special weather statement, Mar 17, 10:16 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1016 PM CDT THU MAR 17 2016 ARZ070>072-180415- MILLER AR-LAFAYETTE AR-COLUMBIA AR- 1016 PM CDT THU MAR 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR COLUMBIA...SOUTHWESTERN LAFAYETTE AND SOUTHEASTERN MILLER COUNTIES UNTIL 1115 PM CDT... AT 1015 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF IDA...OR 20 MILES EAST OF ATLANTA...MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAGNOLIA...BRADLEY...TAYLOR...EMERSON...SMITHLAND...ATLANTA...VILLAGE... CANFIELD...WELCOME...MACEDONIA...BUSSEY...CALHOUN...CANALE...HORSEHEAD... PLEASANT VALLEY...NOXOBE...CORNELIUS...GIN CITY...WALKERVILLE AND FORT LYNN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SHREVEPORT. && LAT...LON 3302 9299 3302 9389 3321 9391 3328 9303 TIME...MOT...LOC 0315Z 267DEG 34KT 3310 9381
Special weather statement, Mar 17, 10:59 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 PM CDT THU MAR 17 2016
LAZ010>012-018-180500-
RED RIVER LA-DE SOTO LA-NATCHITOCHES LA-BIENVILLE LA-
1059 PM CDT THU MAR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BIENVILLE...EAST CENTRAL
DE SOTO...NORTH CENTRAL NATCHITOCHES AND RED RIVER PARISHES UNTIL
MIDNIGHT CDT...
AT 1057 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF COUSHATTA...OR 14 MILES EAST OF MANSFIELD...MOVING
EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COUSHATTA...MARTIN...HALL SUMMIT...SALINE...LUCKY...ASHLAND...CASTOR...
EDGEFIELD...BIENVILLE...CHESTNUT...BRICE...LOGGY BAYOU...FRIENDSHIP...
CRICHTON...WOMACK...GRAND BAYOU AND LIBERTY HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.
&&
LAT...LON 3216 9282 3215 9294 3207 9290 3200 9353
3217 9358 3239 9285 3219 9280
TIME...MOT...LOC 0357Z 256DEG 41KT 3211 9347
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 10:59 PM CDT | Special Weather Statement | SHV | Red River | 61 min |
| Mar 17, 11:50 PM CDT | Special Weather Statement | SHV | Jackson | 55 min |
| Mar 18, 12:56 AM CDT | Special Weather Statement | SHV | Ouachita | 34 min |
| Mar 18, 5:42 AM CDT | Special Weather Statement | SHV | Union | 33 min |
| Mar 18, 12:37 PM CDT | Special Weather Statement | SHV | Ouachita | 38 min |
| Mar 18, 12:39 PM CDT | Special Weather Statement | SHV | Union | 51 min |
| Mar 18, 12:46 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 44 min |
| Mar 18, 12:50 PM CDT | Special Weather Statement | SHV | Caddo | 25 min |
| Mar 18, 12:57 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 34 min |
| Mar 18, 1:20 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Ouachita, Union | 55 min |
| Mar 18, 1:30 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 30 min |
| Mar 18, 2:07 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 53 min |
| Mar 18, 3:01 PM CDT | Special Weather Statement | SHV | Bossier | 44 min |
| Mar 18, 3:02 PM CDT | Special Weather Statement | SHV | De Soto | 43 min |
| Mar 18, 3:03 PM CDT | Special Weather Statement | SHV | De Soto | 42 min |
| Mar 18, 3:04 PM CDT | Special Weather Statement | SHV | Claiborne | 41 min |
| Mar 18, 3:07 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 68 min |
| Mar 18, 3:46 PM CDT | Special Weather Statement | SHV | Lincoln | 44 min |
| Mar 18, 3:47 PM CDT | Special Weather Statement | SHV | Bienville | 43 min |
| Mar 18, 4:23 PM CDT | Special Weather Statement | SHV | Ouachita | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.